Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS Cheyenne, WY

June 1, 20145 counties in Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 1, 2014, 3:56 PM MDT for 5 counties in Nebraska; Goshen County, Wyoming. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2014, 3:56 PM MDT (21:56 UTC)
Expired
Jun 1, 2014, 4:45 PM MDT
In force
49 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

Counties Banner County, NE, Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 4:15 PM MDTTSTM WND GST 5013 Ne Scottsbluff, NEALSO HEAVY RAIN AND PEA SIZED HAIL.
Jun 1, 4:29 PM MDTHAIL 0.25Hemingford, NE
Jun 1, 4:30 PM MDTTSTM WND GST 6015 N Bayard, NE0.4 INCH RAIN AND SMALL HAIL.
Jun 1, 4:35 PM MDTHAIL 1.55 S Hemingford, NE
Jun 1, 4:36 PM MDTHAIL 0.510 Ne Harrisburg, NEPEA TO DIME SIZED HAIL.
Jun 1, 4:38 PM MDTTSTM WND GST 5018 W Alliance, NEVERY HEAVY RAIN AND SMALL HAIL.
Jun 1, 4:40 PM MDTHAIL 2.511 N Alliance, NEVIA SOCIAL MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 9.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2014-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2014-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS55 KCYS 012156
SVRCYS
NEC007-013-123-157-165-WYC015-012245-
/O.NEW.KCYS.SV.W.0038.140601T2156Z-140601T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
356 PM MDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
  BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA...
  NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
  SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  SOUTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 445 PM MDT

* AT 355 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HEMINGFORD TO 10 MILES SOUTHEAST OF WATSON RANCH TO
  6 MILES WEST OF LAKE ALICE TO LYMAN...AND MOVING EAST AT 30 MPH.

  HAZARD...65 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSBLUFF...ALLIANCE...HEMINGFORD...STEGALL...MITCHELL...LAKE
  ALICE...HUBBARD HILL...KILPATRICK LAKE...BEREA...SCOTTS BLUFF
  NATIONAL MONUMENT...HARRISBURG...WILD HORSE BUTTE...TERRYTOWN...
  GERING...LAKE MINATARE...LAKE MINATARE CAMPGROUND...WILDCAT HILLS
  CAMPGROUND...WILDCAT HILLS STATE RECREATION AREA...WESTERN NEBRASKA
  REGIONAL AIRPORT AND MINATARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4197 10287 4155 10375 4197 10426 4212 10394
      4244 10338 4244 10316 4240 10274 4218 10274
TIME...MOT...LOC 2156Z 277DEG 28KT 4233 10313 4214 10348
          4202 10372 4190 10404

HAIL...1.00IN
WIND...65MPH

$$

MAZUR
1 follow-up statement
097 
WWUS55 KCYS 012227
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
427 PM MDT SUN JUN 1 2014

WYC015-012237-
/O.CAN.KCYS.SV.W.0038.000000T0000Z-140601T2245Z/
GOSHEN WY-
427 PM MDT SUN JUN 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOSHEN COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4197 10287 4155 10375 4180 10405 4244 10316
      4240 10274 4218 10274
TIME...MOT...LOC 2227Z 323DEG 42KT 4229 10289 4192 10318
          4175 10340 4162 10378

$$

NEC007-013-123-157-165-012245-
/O.CON.KCYS.SV.W.0038.000000T0000Z-140601T2245Z/
BANNER NE-BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SIOUX NE-
427 PM MDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SIOUX...SCOTTS BLUFF...NORTHWESTERN MORRILL...BOX BUTTE AND NORTH
CENTRAL BANNER COUNTIES UNTIL 445 PM MDT...

AT 422 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES EAST OF HEMINGFORD TO 9 MILES NORTHWEST OF
ANGORA TO MINATARE TO 9 MILES WEST OF WILDCAT HILLS CAMPGROUND...AND
MOVING SOUTHEAST AT 50 MPH.

HAZARD...65 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ALLIANCE...WILD HORSE BUTTE...BAYARD AND ANGORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY 
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR 
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT 
PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4197 10287 4155 10375 4180 10405 4244 10316
      4240 10274 4218 10274
TIME...MOT...LOC 2227Z 323DEG 42KT 4229 10289 4192 10318
          4175 10340 4162 10378

HAIL...1.00IN
WIND...65MPH

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:26 PM MDT, 30 minutes earlier.

Area forecast discussion, Jun 1, 3:26 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT SUN JUN 1 2014

.SHORT TERM...(THIS AFTERNOON THROUGH TUESDAY)
ISSUED AT 3 PM MDT SUN JUN 1 2014

SHORTWAVE IS CURRENTLY MOVING TO THE NORTH OF THE CWA WITH ITS
AXIS ACROSS THE NEBRASKA PANHANDLE. COLD FRONT HAS PUSHED ACROSS
THE PLAINS WITH WINDS GOING NORTH TO NORTHEAST. AN AREA OF SHOWERS
AND EMBEDDED TSTMS IS MOVING OVER MUCH OF CONVERSE/NIOBRARA
COUNTIES AND SHOULD PUSH INTO THE NORTHERN PANHANDLE OVER THE NEXT
FEW HOURS. WEAK INSTABILITY IS SHOWN UP IN THIS REGION...LARGELY
CAUSED BY COOL MIDLVL TEMPS. NOT REAL CONFIDENT THAT WE WILL SEE
SVR STORMS THROUGH THE AFTN OVER THE CWA...HOWEVER THE BEST SHOT
WOULD BE FROM CHEYENNE TO SIDNEY ALONG THE COLORADO BORDER. THIS
IS WHERE THE SPC MESOANALYSIS SHOWS 1000-1500 J/KG OF MLCAPE
CO-LOCATED WITH 40 KTS OF BULK SHEAR. THE LARGE SCALE SUBSIDENCE
BEHIND THE SHORTWAVE COMBINED WITH A WEAK FRONTAL INVERSION AND
DECREASING INSTABILITY BY LATE AFTN ARE NEGATIVES FOR STRONGER
STORMS. THE HRRR MODEL HAS BEEN CONSISTENT WITH LITTLE IF ANY
STORMS DEVELOPING IN AREAS ALONG THE COLORADO BORDER. STORMS WILL
WIND DOWN BY LATE EVENING...NOT EXPECTING A REPEAT OF LAST NIGHT
WHERE STORMS LINGERED LATE INTO THE NIGHT.

QUIET WEATHER DAY ON MONDAY AS A SHORTWAVE MIDLVL RIDGE MOVES
OVERHEAD WITH SFC WINDS TURNING TO THE SE ACROSS THE PLAINS. THE
MODELS ARE NOT INDICATING MUCH QPF AT ALL...WHICH MAKES SENSE WITH
THE RIDGING ALOFT AND WEAK INSTABILITY. TEMPS COME UP ABOUT 5
DEGREES COMPARED TO TODAY. SOUTHWESTERLY FLOW ALOFT STRENGTHENS BY
TUESDAY WITH SHORTWAVE MOVING THROUGH DURING THE AFTN. THE TIMING
OF THE WAVE IS SUCH THAT THE DRYLINE IS LOCATED OVER THE PANHANDLE
DURING THE AFTN WITH VERY MOIST CONDITIONS TO THE EAST. THIS
BOUNDARY WILL BE THE FOCUS FOR CONVECTIVE INITIATION AND DEWPOINTS
ARE PROGGED TO BE IN THE VERY HIGH (60-65F) TO THE EAST.
INSTABILITY IS EXCELLENT (LI VALUES OF -9C) AS IS DEEP LAYER
SHEAR...SO WILL DEFINITELY HAVE TO WATCH FOR SVR STORMS OVER OUR
EASTERN ZONES. OF COURSE IF THE WAVE IS SLOWER AND THE SFC TROUGH
IS FURTHER WEST AND SOUTHEAST WINDS BACK UP ALONG THE LARAMIE
RANGE THEN THE SVR THREAT WOULD EXTEND TO ALMOST THE ENTIRE
PLAINS.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 3 PM MDT SUN JUN 1 2014

GFS SHOWS MAIN SHORTWAVE PRODUCING SCATTERED CONVECTION LATE
TUESDAY LIFTING OUT TO THE NORTHEAST EARLY WEDNESDAY WITH A
MID/UPPER DRYSLOT WORKING IN ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. ECMWF ON WEDNESDAY A LITTLE LESS AGGRESSIVE THIS
FAR NORTH WITH THE UPPER DRYSLOT AND HENCE WOULD SUGGEST SOMEWHAT
GREATER CHANCE FOR AFTERNOON/EVENING CONVECTION ACROSS OUR AREA
AND OUR OFFICIAL FORECAST WILL ADVERTISE CHANCE POPS NORTH AND
SLIGHT CHANCE FOR THUNDERSTORMS IN THE SOUTH. FOR THURSDAY AND BEYOND...
GFS AND ECMWF DEPICT OVERALL MID/UPPER SYNOPTIC PATTERN TO BE
WEST-SOUTHWESTERLY AND FAIRLY ACTIVE FOR MUCH OF NEXT WEEK. SEMI-
ZONAL PATTERN ALOFT WILL LIKELY RESULT IN TIMING UNCERTAINTIES
WHEN EACH PIECE OF SHORTWAVE ENERGY WILL TRAVERSE OUR AREA...SO WE
KEPT AT LEAST SOME POPS GOING MOST AREAS WITH CHANCE POPS
CONCENTRATED IN THE AFTERNOON/EVENING HOURS THROUGH SATURDAY...THEN
WE BACKED POPS OFF A BIT BY NEXT SUNDAY AS GFS (AND TO SOME DEGREE
THE ECMWF) DEPICTS A LARGESCALE TROUGH AMPLIFYING TO OUR EAST WITH
RIDGING WORKING IN FROM THE WEST. THE ECMWF IS LESS BULLISH ON
AMPLIFYING THE EASTERN TROUGH...SO WE MAY END UP RAISING POPS FOR
SUNDAY ON SUBSEQUENT ISSUANCES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 1202 PM MDT SUN JUN 1 2014

COLD FRONTAL BOUNDARY GETTING A SHOVE SOUTH OF THE COLORADO BORDER
AS THE LEADING SHORTWAVE AHEAD OF A PASSING LOW OVER SOUTHERN
MONTANA EJECTS EASTWARD ACROSS THE WESTERN NEBRASKA PANHANDLE.
THERE IS STILL ENOUGH MIDLEVEL INSTABILITY BEHIND THE FRONT TO
GENERATE SCATTERED SCATTERED THUNDERSTORMS NORTH OF A LINE FROM
MEDICINE BOW WY TO KIMBALL NE TODAY...MEANING BETTER CHANCES FOR
THUNDERSTORMS THROUGH EARLY EVENING WOULD BE IN THE
CHADRON...SCOTTSBLUFF...ALLIANCE AND SIDNEY AREAS FOR AVIATION
FORECAST PURPOSES. ALSO...GETTING SOME ISOLATED SHOWERS DEVELOPING
IN THE HIGHER TERRAIN AROUND RAWLINS AND LARAMIE...AND INCLUDED
VCNTY MENTION OF THUNDERSTORMS THIS AFTERNOON AT THOSE AIRPORTS.
HRRR MODEL DOES SHOW SOME LINGERING CONVECTION IN THE 01Z-03Z
TIMEFRAME OVER THE NEBRASKA PANHANDLE...BUT AS THE UPPER LOW OVER
MONTANA LIFTS A BIT FARTHER OUT TO THE NORTHEAST TONIGHT AND WITH
THE LACK OF DYNAMIC FORCING ALOFT AND WITH WEAK LOW LEVEL
INSTABILITY...EXPECT ANY LINGERING THUNDERSTORM ACTIVITY AFTER 02Z
TO QUICKLY DIMINISH BY LATE EVENING.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SUN JUN 1 2014

MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.  SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH
THIS EVENING BEFORE CONDITIONS DRY OUT EARLY NEXT WEEK...ESPECIALLY ALONG
AND WEST OF THE LARAMIE RANGE.  FOR AREAS WEST OF THE LARAMIE
RANGE...A DRIER AIRMASS WILL CAUSE MINIMUM HUMIDITY VALUES TO DROP
TO AROUND 20 PERCENT BY MONDAY AFTERNOON AND THEN TO 15 PERCENT BY
TUESDAY.  SOUTHWEST WINDS WILL ALSO BE GUSTY ON TUESDAY
AFTERNOON...HOWEVER A CRITICAL FIRE WEATHER THREAT IS NOT FORECASTED
SINCE FUELS ARE NOT SUPPORTIVE FOR FIRE GROWTH.

.HYDROLOGY...
ISSUED AT 3 PM MDT SUN JUN 1 2014

RIVER FLOODING WILL CONTINUE ALONG THE LITTLE SNAKE...UPPER NORTH
PLATTE...AND LARAMIE RIVERS THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER
SIGNIFICANT RISES ARE NOT EXPECTED AND STAGES SHOULD BEGIN TO RECEDE
THROUGH MIDWEEK.  A DRY WEATHER PATTERN WILL DEVELOP TO THE WEST OF
THE LARAMIE RANGE OVER THE NEXT FEW DAYS AS MOISTURE DECREASES.
TEMPERATURES WILL BE SEASONAL...PRODUCING SOME SNOWMELT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...FINCH
LONG TERM...GARMON
AVIATION...GARMON
FIRE WEATHER...FINCH
HYDROLOGY...FINCH
Hazardous weather outlook, Jun 1, 11:05 AM MDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT SUN JUN 1 2014

NEZ002-003-019>021-054-055-095-096-021715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1105 AM MDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS MAY REDEVELOP OVER PORTIONS OF THE
NEBRASKA PANHANDLE THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE
ESPECIALLY OVER THE SOUTHERN PANHANDLE WITH A THREAT FOR LARGE
HAIL AND DAMAGING WINDS. THERE IS ALSO A SMALL THREAT OF
TORNADOES. THUNDERSTORM ACTIVITY WILL QUICKLY MOVE EAST OF THE
AREA THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS NEARLY EVERY AFTERNOON
THIS WEEK. SEVERE THUNDERSTORMS MAY BE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER THE SOUTHERN PANHANDLE THIS
AFTERNOON.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ101>119-021715-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1105 AM MDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER
THE PLAINS THIS AFTERNOON. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT
EXPECTED... GUSTY WINDS WILL BE POSSIBLE WITH SOME SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY WILL BE DRY ACROSS SOUTHEAST WYOMING BUT THERE IS A
CHANCES FOR THUNDERSTORMS NEARLY EVERY AFTERNOON THE REST OF
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, Jun 1, 3:00 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT SUN JUN 1 2014

WYZ104-105-110-114-115-012200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
NORTH SNOWY RANGE FOOTHILLS-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...ARLINGTON...
ELK MOUNTAIN...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE
300 PM MDT SUN JUN 1 2014

...WIDELY SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL OCCUR
THROUGH THE AFTERNOON...

AN AREA OF SHOWERS AND THUNDERSTORMS MOVING NORTHEAST ACROSS
CARBON AND ALBANY COUNTIES WILL PRODUCE GUSTY AND ERRATIC
WINDS THROUGH 4 PM. GUSTS OF 50 TO 55 MPH WILL BE COMMON WITH
THIS ACTIVITY...WITH BRIEF HIGHER SPEEDS AT TIMES. RAINFALL
TOTALS WILL BE UP TO ONE TENTH OF AN INCH.

RJM
Local storm report, Jun 1, 3:06 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
306 PM MDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             FORT LARAMIE            42.21N 104.52W
06/01/2014  E0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

            ALSO HEAVY RAIN.

&&

HAMMER
Special weather statement, Jun 1, 3:35 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MDT SUN JUN 1 2014

NEZ019-096-WYZ108-012200-
GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE-
335 PM MDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN
GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 400 PM MDT...

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TORRINGTON...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LYMAN...
  MORRILL...
  MITCHELL...
  STEGALL...
  HENRY...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4203 10371 4180 10387 4199 10433 4214 10425
TIME...MOT...LOC 2135Z 288DEG 30KT 4204 10420

MAZUR
Local storm report, Jun 1, 3:40 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             8 SW TORRINGTON         41.99N 104.29W
06/01/2014  M0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

HAHN
Special weather statement, Jun 1, 3:41 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT SUN JUN 1 2014

NEZ003-019-095-096-WYZ108-012230-
BOX BUTTE NE-GOSHEN COUNTY WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH
SIOUX NE-
341 PM MDT SUN JUN 1 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EXTREME EASTERN
GOSHEN...EXTREME NORTHERN SCOTTS BLUFF AND NORTHWESTERN BOX BUTTE
COUNTIES UNTIL 430 PM MDT...

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF AGATE FOSSIL BEDS NATIONAL
MONUMENT...OR 25 MILES NORTHEAST OF TORRINGTON...MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WATSON RANCH...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4235 10320 4200 10358 4203 10372 4211 10396
      4217 10412 4252 10377
TIME...MOT...LOC 2141Z 301DEG 17KT 4233 10383

MAZUR
Local storm report, Jun 1, 3:52 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
352 PM MDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND GST     7 NNW MORRILL           42.06N 103.98W
06/01/2014  E60.00 MPH       SIOUX              NE   TRAINED SPOTTER

&&

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:14 PM MDTSpecial Weather StatementCYSSioux46 min
May 31, 7:01 PM MDTSpecial Weather StatementCYSBox Butte44 min
May 31, 8:06 PM MDTSpecial Weather StatementCYSScotts Bluff39 min
May 31, 8:16 PM MDTSevere Thunderstorm WarningCYSMorrill, Scotts Bluff, Sioux29 min
May 31, 8:31 PM MDTSpecial Weather StatementCYSCheyenne59 min
May 31, 8:39 PM MDTSevere Thunderstorm WarningCYSBox Butte, Scotts Bluff, Sioux36 min
May 31, 8:47 PM MDTSevere Thunderstorm WarningCYSBox Butte28 min
May 31, 9:17 PM MDTSpecial Weather StatementCYSBox Butte28 min
Jun 1, 3:49 AM MDTSpecial Weather StatementCYSMorrill56 min
Jun 1, 4:42 AM MDTSpecial Weather StatementCYSMorrill33 min
Jun 1, 4:52 AM MDTSpecial Weather StatementCYSBox Butte38 min
Jun 1, 5:36 AM MDTSpecial Weather StatementCYSBox Butte54 min
Jun 1, 5:45 AM MDTAreal Flood AdvisoryCYSBox Butte3 hr
Jun 1, 6:24 AM MDTSpecial Weather StatementCYSMorrill66 min
Jun 1, 6:26 AM MDTSpecial Weather StatementCYSCheyenne64 min
Jun 1, 6:35 AM MDTSpecial Weather StatementCYSBox Butte55 min
Jun 1, 7:29 AM MDTSpecial Weather StatementCYSMorrill31 min
Jun 1, 11:32 AM MDTSpecial Weather StatementCYSDawes43 min
Jun 1, 3:35 PM MDTSpecial Weather StatementCYSScotts Bluff25 min
Jun 1, 3:41 PM MDTSpecial Weather StatementCYSSioux49 min
Jun 1, 4:41 PM MDTSevere Thunderstorm WarningCYSBanner, Box Butte, Cheyenne, Kimball, Morrill, Scotts Bluff49 min
Jun 1, 5:26 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball, Morrill64 min
May 31, 6:13 PM MDTSpecial Weather StatementCYSNiobrara62 min
May 31, 7:09 PM MDTSpecial Weather StatementCYSNiobrara36 min
Jun 1, 1:11 PM MDTSpecial Weather StatementCYSConverse49 min
Jun 1, 1:25 PM MDTSpecial Weather StatementCYSPlatte50 min
Jun 1, 1:28 PM MDTSpecial Weather StatementCYSConverse62 min
Jun 1, 1:56 PM MDTSpecial Weather StatementCYSPlatte49 min
Jun 1, 2:16 PM MDTSpecial Weather StatementCYSNiobrara44 min
Jun 1, 2:21 PM MDTSpecial Weather StatementCYSGoshen39 min
Jun 1, 3:29 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte46 min
Jun 1, 5:10 PM MDTSpecial Weather StatementCYSLaramie35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.